Illinois, 2009High Wind in Illinois, March 24, 2009
March 24, 2009 · NWS ILX · 7 events in 7 counties and zones
A tight gradient between high pressure along the East Coast and low pressure developing over the Northern Plains created very strong winds across central Illinois on March 24th. Sustained winds of 25 to 35 mph with gusts as high as 50 to 60 mph were reported.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight gradient between high pressure along the East Coast and low pressure developing over the Northern Plains created very strong winds across central Illinois on March 24th. Sustained winds of 25 to 35 mph with gusts as high as 50 to 60 mph were reported. Minor damage occurred across the area as a result of the high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 24, 11:40 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 24, 11:40 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT TUE MAR 24 2009
.DISCUSSION...
ISSUED 1045 AM CDT TUE MAR 24 2009
FORECAST LOOKS ON TRACK TODAY AND ONLY MINOR ADJUSTMENTS TO THE
HOURLY GRIDS. INCREASED POPS TO 100% AND INCREASE QPF TO 1 TO 1.4
INCHES NW OF THE IL RIVER TODAY. JUST 30 TO 40% CHANCE OF SHOWERS
AND THUNDERSTORMS OVER EASTERN IL TODAY WITH THEIR BEST CHANCE OF
CONVECTION OCCURING TONIGHT. CONTINUED THE WIND ADVISORY EAST OF
THE IL RIVER THROUGH 10 PM THIS EVENING FOR SSE WINDS 25 TO 35 MPH
WITH GUSTS OF 40 TO 50 MPH POSSIBLE. UNSEASONABLY MILD HIGHS OF 70
TO 75F FROM I-55 EAST AND MID TO UPPER 60S OVER THE IL RIVER VALLEY.
16Z/10 AM SURFACE MAP SHOWS 993 MB LOW PRESSURE WEAKENING A BIT
OVER EASTERN SD WITH ITS COLD FRONT EXTENING NEARING I-35 IN CENTRAL
IA INTO NW MO AND SE OK. MEANWHILE 1043 MB CANADIAN HIGH PRESSURE
OVER NE QUEBEC AND RIDGING SOUTHWARD INTO THE MID ATLANIC STATES.
VERY TIGHT PRESSURE GRADIENT OVER IL BETWEEN THESE TWO WEATHER
SYSTEMS GIVING STRONG SSE WINDS 20 TO 30 MPH WITH GUSTS OF 30 TO
40 MPH. TEMPS RANGED FROM THE UPPER 50S FROM THE IL RIVER NW WHERE
THERE HAS BEEN SHOWERS AND ISOLATED THUNDERSTORMS THIS
MORNING...TO THE MID 60S IN SE IL SOUTH OF I-70. DEWPOINTS RANGED
FROM THE LOWER 40SW IN EASTERN IL TO 50 TO 55F IN WESTERN IL NEAR
THE MS RIVER VALLEY.
MODELS WEAKEN LOW PRESSURE TO 999 MB OVER SW MN BY SUNSET WHILE
COLD FRONT MOVES EAST INTO WESTERN IL. LOW PRESSURE MOVES IN NE
MN BY 06Z/1 PM WHILE MOVING COLD FRONT EAST ACROSS IL THIS EVENING.
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO OCCUR ALONG AND
AHEAD OF THIS COLD FRONT. BEST CHANCE OF CONVECTION IS OVER THE IL
RIVER VALLEY TODAY AND INTO EASTERN IL THIS EVENING. SPC HAS SLIGHT
RISK OF SEVERE STORMS LATER TODAY INTO THIS EVENING SW OF A SPRINGFIELD
TO FLORA LINE. HAVE 5 TO 10% OF LARGE HAIL...5 TO 15% DAMAGING WIND
GUSTS AND 2% TORNADOES. HIGHS IN THE MID TO UPPER 60S OVER THE IL RIVER
VALLEY AND 70 TO 75F ALONG AND EAST OF I-55 WHERE SOME PEEKS OF
SUNSHINE.
HUETTL
&&
.AVIATION...
ISSUED 1240 PM CDT TUE MAR 24 2009
994 MB LOW PRESSURE OVER SE SD WITH ITS COLD FRONT OVER CENTRAL IA
INTO WESTERN MO WILL MOVE INTO NE MN BY 06Z/1 AM AND SWING THE
COLD FRONT EAST ACROSS IL THIS EVENING. THE COLD FRONT SHOULD REACH
PIA AND SPI AROUND 02Z AND CMI BY 05Z. STRONG GRADIENT SOUTH WINDS
20 TO 30 KTS WITH GUSTS OF 30 TO 40 KTS INTO MID EVENING OVER
CENTRAL IL AHEAD OF THE FRONT. ALSO HAVE NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS THAT HAVE ALREADY AFFECT PIA TO SPREAD
EAST OF THE IL RIVER DURING MID/LATE AFTERNOON AND INTO CMI BY
SUNSET. CONVECTION WILL BRING IFR VISIBILITIES WITH HEAVY RAIN AND
MVFR CEILINGS. CONVECTION SHOULD DIMINISH FROM WEST TO EAST BEHIND
THE COLD FRONT WITH CLOUDS SCATTERING OUT BETWEEN 03Z-06Z FROM
WEST TO EAST. WINDS TURN SW AND DIMINISH TO 10 TO 15 KTS WITH
GUSTS NEAR 20KTS LATER THIS EVENING. VERTICALLY STACKED LOW
PRESSURE MOVES TO ALONG THE MN/CANADIAN BORDER BY 18Z/1 PM WED
WHILE WEAK HIGH PRESSURE SETTLES INTO THE OZARKS AND MUCH WEAK
PRESSURE GRADIENT OVER CENTRAL IL THAN PAST TWO DAYS. BROKEN MVFR
CEILINGS TO AFFECT PIA AND BMI DURING MID/LATE WED MORNING CLOSER
TO LOW PRESSURE WHILE JUST SCATTERED CLOUDS FURTHER SOUTH ALONG
I-72.
HUETTL
&&
.PREV DISCUSSION...
ISSUED 153 AM CDT TUE MAR 24 2009
PLENTY OF CHALLENGES WITH THIS FORECAST PACKAGE...MAINLY FOCUSING
ON APPROACHING POWERFUL STORM SYSTEM TODAY AND TONIGHT. ADDITIONAL
CONCERNS ARISE LATER IN THE WEEK...WHEN YET ANOTHER STRONG SYSTEM
APPROACHES FROM THE SOUTHWEST.
LATEST SURFACE ANALYSIS SHOWS 989MB LOW CENTERED OVER SOUTH
DAKOTA...WITH WARM FRONTAL BOUNDARY EXTENDING E/SE INTO NORTH-CENTRAL
ILLINOIS. MEANWHILE...STRONG COLD FRONT STRETCHES SOUTHWARD FROM
THE LOW INTO THE TEXAS PANHANDLE. ALOFT...DEEP UPPER LOW IS
CENTERED OVER THE DAKOTAS...WHILE NORTHERN STREAM SHORT-WAVE COMES
ONSHORE IN THE PACIFIC NORTHWEST.
SHORT TERM...TODAY THROUGH THURSDAY
STRONG TO SEVERE CONVECTION CURRENTLY ONGOING IMMEDIATELY AHEAD OF
THE DRY LINE/COLD FRONT ACROSS NORTHWEST MISSOURI INTO EASTERN
KANSAS WILL TRACK N/NE AND REMAIN WEST OF THE MISSISSIPPI RIVER
EARLY THIS MORNING. ISOLATED SHOWERS/STORMS MAY OCCUR ACROSS THE
WESTERN HALF OF THE KILX CWA...HOWEVER MOST OF THE PRECIP WILL
HOLD OFF UNTIL CLOSER TO MIDDAY AS COLD FRONT BEGINS TO APPROACH
FROM THE WEST. FORECAST SOUNDINGS CONTINUE TO INDICATE DRY AIR
BELOW 800MB THROUGH AT LEAST EARLY AFTERNOON...THANKS IN LARGE
PART TO AN EASTERLY COMPONENT TO THE LOW-LEVEL FLOW. ONCE FLOW
VEERS TO SOUTHERLY...PROFILES MOISTEN MORE THOROUGHLY AND PRECIP
CHANCES WILL INCREASE MARKEDLY...BUT THIS WILL NOT OCCUR UNTIL LATE
AFTERNOON ALONG AND WEST OF I-55 AND EARLY EVENING FURTHER EAST
ACROSS THE REMAINDER OF THE AREA.
COLD FRONT IS PROGGED TO REACH THE MISSISSIPPI RIVER BY 00Z...WITH
SQUALL LINE DEVELOPING AHEAD OF IT ACROSS WEST-CENTRAL ILLINOIS BY
AROUND 21Z. LINE OF STORMS WILL PUSH EASTWARD ACROSS THE KILX CWA
DURING THE LATE AFTERNOON AND EVENING AND SHOULD EXIT INTO INDIANA
SHORTLY BEFORE MIDNIGHT. LOW CAPE/HIGH SHEAR ENVIRONMENT WILL BE
IN PLACE ACROSS CENTRAL ILLINOIS...SO SEVERE POTENTIAL WILL
PRIMARILY REVOLVE AROUND DAMAGING WIND GUSTS. WITH TIGHT PRESSURE
GRADIENT AND STRONG WAA...SUSTAINED WINDS OUTSIDE OF STORMS WILL
CLIMB INTO THE 20 TO 30 MPH RANGE...WITH GUSTS TO AROUND 45 MPH AT
TIMES. EVEN STRONGER WINDS WILL BE NOTED JUST OFF THE SURFACE...WITH
A 55 TO 65 MPH 925MB JET IN PLACE TODAY. ANY STORMS THAT DEVELOP
WILL BE ABLE TO TAP INTO THIS WIND ENERGY ALOFT...THUS PRODUCING
AN ENHANCED THREAT FOR DAMAGING WIND GUSTS REACHING THE SURFACE.
WITH EXPECTED STRONG GRADIENT WINDS...WILL CONTINUE CURRENT WIND
ADVISORY ACROSS MUCH OF CENTRAL ILLINOIS TODAY. IN ADDITION...WILL
EXPAND ADVISORY FURTHER S/SE TO INCLUDE ALL LOCATIONS ALONG AND
SOUTH OF I-70 AS WELL...WITH ONLY AREAS LEFT OUT OF ADVISORY WEST
OF THE ILLINOIS RIVER...WHERE WEAKER GRADIENT WILL BE PRESENT AHEAD
OF APPROACHING FRONT.
COLD FRONT WILL QUICKLY SWEEP THROUGH THE REGION THIS EVENING...PUSHING
INTO INDIANA BY AROUND MIDNIGHT. IMPRESSIVE DRY SLOT NOTED ON CURRENT
WATER VAPOR IMAGERY WILL PUSH INTO THE AREA BEHIND DEPARTING
FRONT...LEADING TO A QUICK CLEARING TREND. WRAP-AROUND CLOUDS
ASSOCIATED WITH UPPER/SURFACE LOW LIFTING ACROSS THE UPPER MIDWEST
WILL ROTATE S/SE ACROSS THE NORTHERN CWA LATE TONIGHT INTO
WEDNESDAY...CREATING PARTLY TO MOSTLY CLOUDY CONDITIONS FROM
PEORIA AND BLOOMINGTON NORTHWARD. ELSEWHERE...MOSTLY SUNNY SKIES
CAN BE EXPECTED ON WEDNESDAY. MUCH COOLER TEMPS WILL ALSO BE ON
TAP...WITH HIGHS ONLY IN THE 50S.
BIG CHANGES NOTED WITH THE 00Z 24 MARCH RUN OF BOTH THE NAM-WRF AND
GFS...AS BOTH MODELS SPIN UP A SURFACE LOW ACROSS THE OHIO VALLEY
ON THURSDAY AS WEAKENING UPPER WAVE RIPPLES ALONG TO THE SOUTH.
CANADIAN AND ECMWF ALSO SHOW A WEAK SURFACE FEATURE ASSOCIATED
WITH THIS WAVE...BUT KEEP IT FURTHER SOUTH. DO NOT TRUST THIS
SUDDEN CHANGE IN THE MODELS...SO WILL STICK TO THE MORE SOUTHERN
CANADIAN/ECMWF AT THIS TIME. WILL INTRODUCE MORE CLOUDS INTO THE
FORECAST FOR THURSDAY...PARTICULARLY ACROSS THE E/SE CWA...BUT
WILL KEEP POPS AT SLIGHT CHANCE OR BELOW UNTIL BETTER MODEL
AGREEMENT OCCURS.
LONG TERM...FRIDAY THROUGH MONDAY
NEXT SIGNIFICANT SYSTEM WILL BEGIN TO APPROACH FROM THE SOUTHWEST
BY THE END OF THE WEEK. DEEP UPPER LOW IS PROGGED TO LIFT FROM THE
DESERT SOUTHWEST INTO THE MIDWEST BY FRIDAY NIGHT AND SATURDAY.
MEDIUM RANGE MODELS COMING INTO BETTER AGREEMENT WITH THIS
FEATURE...WITH BOTH ECMWF AND GFS TRACKING UPPER SYSTEM RIGHT OVER
CENTRAL ILLINOIS ON SATURDAY. WITH SURFACE LOW ACROSS THE LOWER
MISSISSIPPI VALLEY ON FRIDAY...A CLOUDY AND COOL DAY WILL BE NOTED
ACROSS CENTRAL ILLINOIS...WITH RAIN SHOWERS ARRIVING BY FRIDAY
NIGHT. SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED ON
SATURDAY...AS COLD CORE SYSTEM MOVES OVERHEAD. AFTER THAT...CHILLY
CONDITIONS CAN BE EXPECTED SATURDAY NIGHT INTO SUNDAY AS THE
PRECIP GRADUALLY COMES TO AN END.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ILZ031-037-038-
041>057-061>063-066>068-071>073.
&&
Hazardous weather outlook, Mar 24, 9:56 AM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1056 AM CDT TUE MAR 24 2009
ILZ027>030-036-040-251200-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
1056 AM CDT TUE MAR 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE LIKELY THROUGH EARLY THIS EVENING AS A COLD
FRONT MOVES INTO ILLINOIS. A FEW OF THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS...ESPECIALLY SOUTH OF A
GALESBURG TO PEORIA LINE. IN ADDITION TO THE WIND THREAT WITH ANY
STORMS THAT ORGANIZE TODAY...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH SOME OF THE STRONGER STORMS. RAINFALL AMOUNTS OF 1
TO 1.5 INCHES WILL BE POSSIBLE. STRONG GRADIENT WINDS OUT OF THE
SOUTH WILL GUST AS HIGH AS 40 MPH AT TIMES TODAY INTO EARLY THIS
EVENING WITH WINDS DIMINISHING AFTER MIDNIGHT.
FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING IS EXPECTED TO
CONTINUE FROM HENRY TO BEARDSTOWN THROUGH AT LEAST THE END OF THIS
WEEK.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AS AN
AREA OF LOW PRESSURE APPROACHES FROM THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...ESPECIALLY SOUTH OF A GALESBURG TO PEORIA LINE. THE
TIME FRAME FOR ANY ACTIVATION APPEARS TO BE FROM 2 PM TO 8 PM.
ILZ031-037-038-041>055-061-251200-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MASON-MCLEAN-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-TAZEWELL-
VERMILION-WOODFORD-
1056 AM CDT TUE MAR 24 2009
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE LIKELY INTO MID EVENING AS A COLD FRONT
MOVES INTO ILLINOIS. THERE IS A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS SOUTHWEST OF SPRINGFIELD LATER THIS AFTERNOON AND
EVENING. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH SOME OF THE STRONGER STORMS. RAINFALL AMOUNTS OF 1
TO 1.5 INCHES WILL BE POSSIBLE BY THE TIME THE PRECIPITATION MOVES
OUT OF THE AREA LATER THIS EVENING. IN ADDITION TO THE THREAT FOR
HIGH WINDS WITH ANY ORGANIZED THUNDERSTORMS TODAY...SOUTH WINDS
WILL GUST AS HIGH AS 45 MPH AT TIMES AS LOW PRESSURE DEEPENS TO
OUR NORTHWEST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AS LOW
PRESSURE APPROACHES FROM THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.
PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME WOULD BE FROM
3 PM TO 9 PM.
ILZ056-057-062-063-066>068-071>073-251200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
1056 AM CDT TUE MAR 24 2009
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
STRONG SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45
MPH WILL OCCUR OVER SOUTHEAST IL THROUGH MID EVENING. CHANCES FOR
THUNDERSTORMS WILL INCREASE LATER THIS AFTERNOON AND ESPECIALLY
THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. A FEW OF
THE THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF PRODUCING
LOCALIZED DAMAGING WIND GUSTS ALONG WITH BRIEF HEAVY RAINFALL.
FOR INTERESTS ALONG THE WABASH RIVER...MINOR FLOODING IS EXPECTED
TO CONTINUE FOR THE NEXT SEVERAL DAYS FROM HUTSONVILLE SOUTH TO
VINCENNES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AS
LOW PRESSURE APPROACHES THE AREA FROM THE SOUTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
KH
High Wind, Macon
- When
- March 24, 12:44 PM CST to 12:45 PM CST
- Where
- Macon forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Five power poles were snapped near County Highway 24 and Rush Road one mile west of the Macon/Piatt County line. In addition, a 60 mph wind gust was measured at the Macon County ESDA building in Decatur.
High Wind, Knox
- When
- March 24, 1:00 PM CST to 1:01 PM CST
- Where
- Knox forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Part of the fascia was blown off a home in Abingdon.
High Wind, Woodford
- When
- March 24, 1:51 PM CST to 1:52 PM CST
- Where
- Woodford forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Power lines were blown down across Douglas and East Woodford Streets in Roanoke.
High Wind, Sangamon
- When
- March 24, 2:00 PM CST to 2:01 PM CST
- Where
- Sangamon forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
A large section of a tree was blown down. In addition, minor roof and shingle damage occurred due to high winds in Spaulding.
High Wind, Morgan
- When
- March 24, 3:00 PM CST to 3:01 PM CST
- Where
- Morgan forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Numerous power lines were blown down across Morgan County, resulting in about 1000 Ameren customers without power in the towns of Murrayville, Franklin, and Alexander.
High Wind, Fulton
- When
- March 24, 3:15 PM CST to 3:16 PM CST
- Where
- Fulton forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
A large tree was uprooted in London Mills.
High Wind, Peoria
- When
- March 24, 3:30 PM CST to 3:31 PM CST
- Where
- Peoria forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- COOP Observer
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Two 8-inch diameter trees were blown down.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Heavy Rain in Mississippi, March 24 to 25, 20091 death · $27,000 · 65 kt wind · 2 events
- Tornado in Louisiana, March 24, 2009$500,000 · EF1 · 1 event
- Wildfire in Georgia, March 24, 2009$250,000 · 1 event
- Damaging Winds in Illinois, March 24, 2009$143,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, March 24, 2009$110,000 · 60 kt wind · 13 events
- Flooding in Iowa, March 24 to 29, 2009$150,000 · 6 events
- Damaging Winds in Wisconsin, March 24, 2009$27,000 · 56 kt wind · 3 events
- Winter Storm in Minnesota, March 24 to 25, 200919 events
- Winter Storm and Winter Weather in Colorado, March 24 to 27, 200916 events
- Strong Wind in Missouri, March 24, 2009$11,000 · 11 events
- High Wind and Strong Wind in Kansas, March 24, 200955 kt wind · 12 events
- Strong Wind in Illinois, March 24, 2009$10,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157503, 157505, 157504, 157508, 157509, 157507, 157506.